MAUDE Adverse Event Report: BECKMAN COULTER ACCESS HTSH REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

BECKMAN COULTER ACCESS HTSH REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 33820
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as: age, date of birth, or weight.A beckman coulter (bec) field service engineer (fse) was not dispatched.There is no indication that the access tsh reagent was returned for evaluation.In conclusion, the cause of this event cannot be determined with the supplied information.
 
Event or Problem Description
The customer reported obtaining a non-reproducible thyroid stimulating hormone (access tsh) result involving the unicel dxi 800 access immunoassay system serial number (b)(4) for one (1) patient.The patient's sample was repeated on an alternate analyzer, methodology unknown, and a lower result was obtained.The initial, elevated access tsh result was released from the laboratory.There was change or impact to patient care or treatment which occurred in association with the non-reproducible access tsh result as unknown medication was either started or stopped and unknown procedures were performed.Quality control (qc) and calibration were performing within the assay and instrument specifications at the time of the event.No information regarding sample collection or processing was provided by the customer.
 
Additional Manufacturer Narrative
The patient was administered the medication levothyroxine due to the elevated access htsh results obtained.There were no further changes to treatment or patient management in conjunction with this event.

Brand Name
ACCESS HTSH REAGENT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6651115
Report Number2122870-2017-00033
Device Sequence Number16526507
Product Code JLW
UDI-Device Identifier15099590575311
UDI-Public(01)15099590575311(17)170930(11)160930(10)628864
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number33820
Device Lot Number628864
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;